Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, OH

July 3, 2011Franklin County, Indiana

NWS Wilmington, OH issued this special weather statement at Jul 3, 2011, 11:21 PM EDT for Franklin County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 11:21 PM EDT (03:21 UTC)
Expired
Jul 3, 2011, 11:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Franklin County, IN

The radar

The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WWUS81 KILN 040321
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 PM EDT SUN JUL 3 2011

INZ066-073-074-040345-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1121 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RIPLEY...NORTHERN
DEARBORN AND WESTERN FRANKLIN COUNTIES THROUGH 1145 PM EDT...

AT 1119 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OLDENBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OLDENBURG AND
BROOKVILLE.

ALSO...PEPPERTOWN...PENNTOWN...LAWRENCEVILLE AND ST. LEON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3927 8530 3942 8530 3947 8497 3927 8493
      3924 8532 3926 8533

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 3, 9:57 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 3, 9:57 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT SUN JUL 3 2011

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA LATE THIS
AFTERNOON INTO THE EVENING. HIGH PRESSURE AND DRIER CONDITIONS
WILL BUILD INTO THE GREAT LAKES FOR MONDAY AND TUESDAY...BUT
LINGERING INSTABILITY NORTH OF THE FRONT WILL KEEP UNSETTLED
WEATHER FOR MONDAY NEAR THE OHIO RIVER ON MONDAY BEFORE THE DRIER
AIR WORKS IN ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION THAT HAS BEEN ANCHORED NEAR FAIRFIELD AND HOCKING
COUNTIES FINALLY SEEMS TO BE MOVING OFF TO THE EAST. MEANWHILE
AN AREA OF SHOWERS AND THUNDERSTORMS THAT EVOLVED FROM REMNANTS
OF EARLIER CONVECTIVE SYSTEM IN THE MID MISSISSIPPI VALLEY HAVE
BEEN TRACKING ACROSS SOUTHERN INDIANA. THESE STORMS WILL MAKE IT
INTO THE SOUTHWESTERN ZONES. BUT THERE IS QUITE A BIT OF
UNCERTAINTY HOW FAR THEY WILL GO. THERE DOES SEEM TO BE A GRADUAL
WEAKENING TREND. AND THE LAST COUPLE OF RUNS OF THE HRRR...WHICH
SEEM TO HAVE SOME HANDLE ON THIS SYSTEM...FORECAST IT TO DIMINISH
QUITE A BIT BY 06Z. HAVE GONE ALONG WITH THIS AND FORECAST
PRECIPITATION TO DIMINISH OVER THE NEXT SEVERAL HOURS. NOT OUT OF
THE QUESTION THAT THERE COULD BE SOME LINGERING ISOLATED ACTIVITY
LATE TONIGHT. SO LEFT SLIGHT CHANCE POPS IN THE SOUTH. INCREASED
CLOUD COVER OVERNIGHT. BUT OTHERWISE JUST BLENDED IN LATEST
CONDITIONS TO PREVIOUS FORECAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
MAJORITY OF THE 12Z MODELS ARE WEAKER WITH THE H5 S/W THAT WAS
FORECAST TO SWING ACROSS THE FA TOMORROW. THE OUTLIER IS THE GFS
WHICH IS STRONGEST WITH THE VORT AND FARTHER N WITH ITS QPF FIELD.
WILL LEAN TOWARDS THE CONSENSUS FORECAST AND WILL KEEP MENTION OF
TSTM ALONG AND S OF OH RIVER FOR MONDAY. LEFT THE POPS IN THE
SLIGHT CHC TO LOW CHC CATEGORY FOR MONDAY.

S/W PUSHES THRU BY 21Z MONDAY AND HIGH PRESSURE BUILDS IN FROM THE
GREAT LAKES.

MONDAY NIGHT INTO TUESDAY NIGHT SHOULD BE DRY WITH THE HIGH
PRESSURE IN CONTROL.

CDFNT THAT WAS FORECAST YESTERDAY TO PUSH TOWARDS THE FA ON
WEDNESDAY IS NOW SLOWER. CDFNT AND CONVECTION IS NOW NOT PROGGED
TO REACH THE NW PORTIONS UNTIL OF THE FA UNTIL LATE WED AFTN OR EVENING.
FRONT PUSHES INTO THE FA WED NGT.

GENERALLY LEANED TOWARDS THE NAM MOS TEMPS THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ONLY REAL CHANGE FROM YESTERDAY/S FORECAST WAS TO SLOW THE TROUGH
DOWN A LITTLE BASED ON TRENDS FROM GFS/ECMWF. THIS IS MAINLY DUE TO
A SLOWER/STRONGER SHORTWAVE ENTERING THE PAC NW THIS PERIOD...AND
THUS THE ENTIRE TREND OF ENERGY THROUGH THE WEAK WESTERLIES OVER THE
NRN CONUS IS A TAD SLOWER. THIS LINGERS THE RAIN CHANCE INTO MUCH OF
THURSDAY AND MAY CONTINUE INTO FRIDAY IN THE FAR SOUTH UNTIL THE
FRONT CLEARS AND THE DELAY IN HEIGHTS RISING.  HOWEVER...MUCH OF THE
TIME DPROG/DT OF THE DETERMINISTIC MODELS AND ENSEMBLE MEANS SUGGEST
IT IS TOO EARLY AND TOO UNCERTAIN TO INSERT RAIN CHANCES IN ON
FRIDAY...BUT THIS WILL NEED TO BE MONITORED. OTHERWISE...HEIGHTS
WILL MOST CERTAINLY RISE SAT/SUN AS THE SUBTROPICAL RIDGE...WHICH
BEGINS THE PERIOD WITH THE AXIS UP THE SPINE OF THE ROCKIES...BULGES
NORTHEAST AS THE STRONG WAVE COMES ASHORE IN THE PAC NW.  SO NEXT
WEEKEND WILL FEATURE A WARMING TREND AND RETURN TO MORE HUMID
CONDITIONS AS THE SURFACE RIDGE PULLS EAST AND RETURN FLOW ENSUES.
THE COOLER DAYS WILL BE THURSDAY AND FRIDAY...THANKS MORE CLOUDS AND
THE THREAT OF RAIN. DEWPOINTS THURS/FRI WILL STILL BE HIGH UNTIL THE
WEAK FRONT SETTLES SOUTH OF THE AREA.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
THUNDERSTORMS TO THE WEST SOUTHWEST OF CINCINNATI WILL AFFECT KCVG
AND KLUK AFTER 0230Z. THERE DOES SEEM TO BE SOME WEAKENING BUT
THERE WILL STILL PROBABLY BE A RELATIVELY BRIEF PERIOD OF IFR
CONDITIONS.

OTHERWISE MID TO HIGH CLOUDS WILL PREVAIL THROUGH THE NIGHT. EVEN
WITH THESE CLOUDS EXPECT THERE TO BE ENOUGH LOW LEVEL MOISTURE IN
COMBINATION WITH LIGHT WINDS TO ONCE AGAIN RESULT IN VISIBILITY
RESTRICTIONS IN MIST/FOG AFTER ABOUT 06Z THROUGH DAYBREAK.

SCATTERED CUMULUS WILL DEVELOP DURING THE DAY. WITH AN OLD
BOUNDARY JUST SOUTH OF THE REGION THERE IS SOME POTENTIAL FOR
SHOWERS AND THUNDERSTORMS TO AFFECT THE CINCINNATI AREA DURING THE
DAY AS WELL. STILL PLENTY OF UNCERTAINTY BUT CHANCE WAS HIGH
ENOUGH TO INCLUDE VCSH AND CB.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...
SHORT TERM...SITES
LONG TERM...BINAU
AVIATION...
Hazardous weather outlook, Jul 3, 4:04 AM EDT, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
404 AM EDT SUN JUL 3 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
404 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 5:28 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT SUN JUL 3 2011

KYZ100-032200-
LEWIS KY-
528 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEWIS COUNTY THROUGH
600 PM EDT...

AT 525 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HARRIS...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX AND HEAD OF
GRASSY.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3839 8341 3838 8346 3852 8341 3853 8314
      3854 8312 3849 8318 3847 8318 3843 8323
      3833 8323 3832 8328 3833 8332 3831 8333
      3832 8335
Special weather statement, Jul 3, 11:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 PM EDT SUN JUL 3 2011

INZ066-073-074-040345-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1121 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RIPLEY...NORTHERN
DEARBORN AND WESTERN FRANKLIN COUNTIES THROUGH 1145 PM EDT...

AT 1119 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OLDENBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OLDENBURG AND
BROOKVILLE.

ALSO...PEPPERTOWN...PENNTOWN...LAWRENCEVILLE AND ST. LEON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3927 8530 3942 8530 3947 8497 3927 8493
      3924 8532 3926 8533

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:05 PM EDTAreal Flood AdvisoryILNHocking3 hr
Jul 3, 11:39 PM EDTSpecial Weather StatementILNClermont36 min
Jul 3, 11:55 PM EDTSpecial Weather StatementILNAdams, Brown, Highland65 min

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.